Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS Albany, NY

August 14, 2015Fulton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 14, 2015, 5:12 PM EDT for Fulton County, Herkimer County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 5:12 PM EDT (21:12 UTC)
Expired
Aug 14, 2015, 6:00 PM EDT
In force
48 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, NY, Herkimer County, NY

The radar

The Albany radar (KENX), 89 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS51 KALY 142112
SVRALY
NYC035-043-142200-
/O.NEW.KALY.SV.W.0070.150814T2112Z-150814T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 600 PM EDT

* AT 512 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ILION AND FRANKFORT AROUND 515 PM EDT.
  HERKIMER...MOHAWK AND NEWPORT AROUND 520 PM EDT.
  MIDDLEVILLE AROUND 525 PM EDT.
  DOLGEVILLE AROUND 535 PM EDT.
  STRATFORD AROUND 545 PM EDT.
  CAROGA LAKE AROUND 555 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINDFALL...MARTIN CORNERS...BEACON LIGHT CORNERS...KAST BRIDGE...
EMMONSBURG...FAIRVIEW CORNERS...DEMPSTER CORNERS...DAYS CORNERS...
CORRADO CORNERS AND WEST SCHUYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4319 7510 4327 7466 4323 7454 4323 7447
      4313 7430 4295 7521 4305 7522
TIME...MOT...LOC 2112Z 253DEG 41KT 4310 7515 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
937 
WWUS51 KALY 142152
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
552 PM EDT FRI AUG 14 2015

NYC035-043-142200-
/O.CON.KALY.SV.W.0070.000000T0000Z-150814T2200Z/
HERKIMER NY-FULTON NY-
552 PM EDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN HERKIMER AND NORTHWESTERN FULTON COUNTIES...

AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF STRATFORD...OR 16 MILES NORTHWEST OF GLOVERSVILLE...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...  
DOLGEVILLE...STRATFORD...CAROGA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4321 7488 4327 7466 4323 7454 4323 7447
      4313 7430 4302 7485 4308 7499
TIME...MOT...LOC 2151Z 253DEG 41KT 4323 7456 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:59 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 14, 3:59 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT FRI AUG 14 2015

.SYNOPSIS...
A WARM FRONT WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS
INTO THE EARLY EVENING. A WEAK COLD FRONT WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY. HIGH PRESSURE WILL RIDGE IN
FOR SUNDAY WITH FAIR WEATHER AND ABOVE NORMAL TEMPERATURES...AS A
HOTTER AIR MASS BUILDS IN TO CLOSE THE WEEKEND AND OPEN NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SOME SCATTERED SHOWERS AND THUNDERSTORMS IN THE WESTERN MOHAWK
VALLEY AND SOUTHERN ADIRONDACKS ARE EXPANDING SLOWLY EAST AND
SHOULD AFFECT PARTS OF THE SCHOHARIE VALLEY...LAKE GEORGE SARATOGA
REGION...AND COULD JUST GRAZE PARTS OF THE CAPITAL DISTRICT INTO
SOUTHERN VT AND NORTHERN BERKSHIRES BEFORE DISSIPATING THIS
EVENING. JUST SOME WEAK INSTABILITY AND SHEAR...SO THUNDERSTORM
ACTIVITY MOSTLY OF THE GARDEN VARIETY...MAYBE SOME GUSTY WINDS OR
VERY SMALL HAIL WITH AN ISOLATED STRONGER THUNDERSTORM.

ONCE THE SHOWERS AND THUNDERSTORMS DISSIPATE...SOME CONVECTIVE
DEBRIS WILL GRADUALLY DISAPPEAR MAKING FOR INTERVALS OF CLOUDS IN
MANY AREAS THROUGH THE NIGHT. LOW LEVEL MOISTURE IS EXPECTED TO
SLOWLY INCREASE WITH THE PASSAGE OF THE DIFFUSE WARM FRONT. WITH
THE NEARLY CALM WINDS...AND SOME PERIODS OF PARTIAL CLEARING...
TEMPERATURES SHOULD FALL INTO THE LOWER TO MID 60S...AROUND 60
HIGHER TERRAIN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER ENERGY SEEN IN THE GREAT LAKES WILL DRIFT EAST AND
SOUTHEAST...THEN TRACK THROUGH OUR REGION SATURDAY. THERE IS A
LITTLE BIT OF COOLING ALOFT ASSOCIATED WITH THE UPPER ENERGY AND
AS IT EXITS SATURDAY NIGHT...A WEAK COLD FRONT...MAINLY A WIND
SHIFT BOUNDARY...WILL SINK SLOWLY SOUTH. UPPER JET DYNAMICS ARE
VERY WEAK AS WELL. THERE IS NOT MUCH INSTABILITY OR LOW LEVEL
SHEAR EXPECTED SATURDAY...AS BOUNDARY LAYER WINDS ARE EXPECTED TO
BE WEAK...AND INTERVALS OF CLOUDS AND CONVECTIVE DEBRIS COULD
LIMIT TEMPERATURES A BIT.

STILL...ENOUGH INSTABILITY AND WEAK WIND DIRECTIONAL CONVERGENCE
FOR SCATTERED THUNDERSTORMS TO DEVELOP OVER THE FORECAST AREA BY
MIDDAY AND BUILD EAST AND SOUTH THROUGH THE REGION THROUGH THE
AFTERNOON AND EVENING. NO SEVERE THUNDERSTORMS EXPECTED...BUT AS
WITH TODAY...SOME ISOLATED THUNDERSTORMS COULD HAVE GUSTY WINDS
AND SMALL HAIL. HIGH TEMPERATURES SATURDAY SOLIDLY INTO THE
80S...AROUND 80 NORTH AND NEAR 90 SOUTH.

THE WIND SHIFT BOUNDARY DISSIPATES AS IT SINKS JUST SOUTH OF THE
REGION...SO IT IS POSSIBLE THAT AN ISOLATED THUNDERSTORM COULD
DEVELOP IN SOUTHERN AREAS SUNDAY...AND MAYBE IN AREAS OF TERRAIN
WITH THE WEAK INSTABILITY AND SOME LOCALIZED TERRAIN CONVERGENCE.
SURFACE DEW POINTS COULD DROP A DEGREE OR TWO BUT THERE SHOULD NOT
BE A NOTICEABLE DROP IN HUMIDITY. THUNDERSTORMS TOO ISOLATED...
THOUGH...TO INCLUDE CHANCES FOR THUNDERSTORMS SUNDAY. PARTLY TO
MOSTLY SUNNY SKY AND WARM BOUNDARY LAYER TEMPERATURES SHOULD
SUPPORT HIGHS IN THE MID 80S TO LOWER 90S.

MORE SUNSHINE AND PERHAPS AN ISOLATED THUNDERSTORM MONDAY WITH
HIGHS ONCE AGAIN IN THE MID 80S TO LOWER 90S. ONCE AGAIN...
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOUT THE SAME...SO TYPICAL
AUGUST WEATHER CONTINUES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MUCH OF THE LONG TERM PERIOD WILL FEATURE ABOVE NORMAL
TEMPERATURES...WITH GENERALLY NEAR TO BELOW NORMAL
PRECIPITATION...ALTHOUGH GIVEN THAT MUCH OF THE PRECIPITATION WILL
BE CONVECTIVE AND SCATTERED...SOME LOCALIZED AREAS OF GREATER
PRECIPITATION WILL BE POSSIBLE...ESP ACROSS THE SOUTHERN ADIRONDACKS.

MID/UPPER LEVEL HEIGHTS WILL REMAIN ABOVE NORMAL THROUGH THE
PERIOD...AS THE MAIN JET STREAM PERSISTS ACROSS SOUTH/CENTRAL
CANADA. A FEW EMBEDDED IMPULSES WITHIN THIS FASTER FLOW MAY ALLOW
WEAKENING COLD FRONTS TO APPROACH FROM THE NORTHWEST LATE TUE...BUT
COULD BECOME STATIONARY BEFORE REACHING OUR REGION...ESP AS DEPICTED
BY THE 12Z/14 ECMWF. WILL THEREFORE KEEP WARM AND HUMID CONDITIONS
THROUGH MUCH OF THE WEEK...ALONG WITH THE THREAT OF SCATTERED
SHOWERS/THUNDERSTORMS...WITH THE BEST THREAT MAINLY CONFINED TO THE
AFTERNOON/EARLY EVENING HOURS...AND ALSO ACROSS THE SOUTHERN
ADIRONDACKS...WHICH SHOULD BE IN SOMEWHAT CLOSER PROXIMITY TO
POSSIBLE FORCING ASSOCIATED WITH ANY UPPER LEVEL IMPULSES AND
ATTENDANT FRONTAL SYSTEMS.

THE 12Z/14 GFS AND GEFS SUGGEST A SLIGHTLY BETTER CHANCE OF A
FRONTAL SYSTEM APPROACHING FROM THE GREAT LAKES THU-THU NT...SO WILL
INCREASE POPS A BIT MORE DURING THIS TIME PERIOD...STILL WITHIN THE
CHC RANGE.

MAX TEMPS SHOULD REACH 85-90 IN VALLEY AREAS THROUGH THE
PERIOD...WITH MAINLY MID 70S TO LOWER 80S ACROSS HIGHER
ELEVATIONS...COOLEST ACROSS THE SOUTHERN ADIRONDACKS WHERE CLOUDS
AND SHOWERS MAY BE MORE FREQUENT BY LATER IN THE WEEK. OVERNIGHT MIN
TEMPS SHOULD FALL MAINLY INTO THE MID/UPPER 60S WITHIN VALLEY
AREAS...AND 60-65 ELSEWHERE. IT SHOULD BE AT LEAST MODERATELY HUMID
THROUGH THE PERIOD...WITH DEWPOINTS MAINLY IN THE 60S. THIS SHOULD
RESULT IN HEAT INDICES REACHING THE LOWER TO PERHAPS MID 90S IN
VALLEY AREAS FROM ALBANY SOUTH TO POUGHKEEPSIE THROUGH MUCH OF THE
WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LATEST RADAR IMAGE SHOWS RAIN SHOWERS AND THUNDERSTORMS IN A LINE
FROM SYRACUSE...TO THE WESTERN MOHAWK VALLEY...ACROSS THE
SOUTHWESTERN ADIRONDACKS...TO JUST WEST OF BURLINGTON. A SHOWER
OR THUNDERSTORM MAY BE POSSIBLE LATER IN THE DAY AT THE TAF
SITES. FOR NOW COVERED THIS WITH VCSH. S-SW WINDS WILL INCREASE TO
5-10 KTS ...WITH SOME GUSTS OF 15-20 KT POSSIBLE.

THIS EVENING EXPECT THE SHOWERS OR THUNDERSTORMS TO DIMINISH IN
COVERAGE WITH MAINLY BKN-SCT MID LEVEL CLOUDS LEFT OVER. WINDS
WILL BECOME LIGHT AND VARIABLE. THERE WILL ALSO BE SOME LATE NIGHT
FOG WITH IFR CONDITIONS POSSIBLE AT KPSF AND KGFL.

A WEAK COLD FRONT WILL BE CROSSING THE REGION SATURDAY MORNING
BRINGING THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS DURING
THE DAY.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.

&&

.FIRE WEATHER...
A WARM FRONT WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS
INTO THE EARLY EVENING. A WEAK COLD FRONT WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY. HIGH PRESSURE WILL RIDGE IN
FOR SUNDAY WITH FAIR WEATHER AND ABOVE NORMAL TEMPERATURES...AS A
HOTTER AIR MASS BUILDS IN TO CLOSE THE WEEKEND AND OPEN NEXT WEEK.

MINIMUM RELATIVE HUMIDITIES SUNDAY AND MONDAY AFTERNOON ARE
EXPECTED TO BE 45-65 PERCENT. MAXIMUM RH VALUES TONIGHT AND SUNDAY
NIGHT WILL BE 75 TO 100 PERCENT.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 MPH
INTO THIS EVENING...AND BE LIGHT AT 10 MPH OR LESS TONIGHT. THE
WINDS WILL SHIFT TO THE WEST AT 5 TO 15 MPH ON SATURDAY...TRENDING
TO SOUTHWEST SUNDAY AFTERNOON.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE
ALY HYDRO SERVICE AREA.

A WARM FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY
FROM THE CAPITAL REGION...AND NORTHERN BERKSHIRES NORTHWARD
THROUGH THIS EVENING. THE HIGHER RAINFALL AMOUNTS WITH THE
BOUNDARY WILL BE FROM THE MOHAWK RIVER VALLEY NORTH AND WEST TODAY
WITH GENERALLY A TENTH TO A QUARTER OF AN INCH.

A COLD FRONT ON SATURDAY WILL GENERALLY BRING A QUARTER INCH OR
LESS OF RAINFALL WITH LOCALLY HIGHER AMOUNTS WITH ANY
THUNDERSTORMS.

A HOTTER AND MORE HUMID AIR MASS WILL IMPACT THE REGION SUNDAY
INTO EARLY NEXT WEEK. THE NEXT CHANCE OF WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL BE ON TUESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...SND
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 14, 4:18 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT FRI AUG 14 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
418 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS
EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 90. THE
THUNDERSTORMS WILL TRACK EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS SATURDAY
AFTERNOON INTO THE EARLY EVENING AHEAD OF A COLD FRONT. SOME
LOCALLY HEAVY DOWNPOURS MAY OCCUR WITH THE THUNDERSTORMS CAUSING
PONDING OF WATER OF ROADWAYS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 3:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT FRI AUG 14 2015

NYZ040-048>052-142015-
MONTGOMERY-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY-
349 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHWESTERN ALBANY...SCHENECTADY AND SOUTHWESTERN SARATOGA
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRIBES HILL...OR NEAR
AMSTERDAM...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCHENECTADY...ROTTERDAM...AMSTERDAM...SCOTIA...GLENVILLE...
DUANESBURG...ALTAMONT...HAGAMAN...FORT JOHNSON...DELANSON...TRIBES
HILL...PATTERSONVILLE-ROTTERDAM JUNCTION...ROTTERDAM JUNCTION...EAST
GLENVILLE...CHARLTON...GLEN...PRINCETOWN...CHARLESTON...DUANE AND
RECTORS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4298 7432 4295 7390 4269 7399 4276 7425
      4279 7425 4280 7426 4278 7429 4278 7432
      4280 7438
TIME...MOT...LOC 1949Z 283DEG 16KT 4288 7426

SND
Special weather statement, Aug 14, 4:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI AUG 14 2015

NYZ033-142100-
HAMILTON-
410 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...

AT 409 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF LAKE
PLEASANT...OR 18 MILES SOUTHWEST OF SPECULATOR...MOVING NORTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...MOFFITT BEACH CAMPGROUND...GILMANTOWN...
SHAKER PLACE...PERKINS CLEARING...GIRARDS SUGARBUSH...MOUNTAIN
HOME...HIGGINS BAY...CLOCKMILL CORNERS...RUDESTON...POWLEY PLACE...
SLED HARBOR...GRIFFIN...PISECO...HOFFMEISTER AND WHITEHOUSE.

LAT...LON 4327 7465 4341 7477 4372 7422 4346 7418
TIME...MOT...LOC 2009Z 240DEG 34KT 4340 7464

KL
Special weather statement, Aug 14, 4:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI AUG 14 2015

NYZ041-050-053-084-142115-
SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHERN SARATOGA-WESTERN
RENSSELAER-
439 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RENSSELAER...
SOUTHEASTERN SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS OVER COUNTRY KNOLLS...OR
NEAR CLIFTON PARK...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLIFTON PARK...MECHANICVILLE...BALLSTON SPA...ROUND LAKE...BURNT
HILLS...COUNTRY KNOLLS...EAST GLENVILLE...HALFMOON...MALTA...
PITTSTOWN...EASTON...STILLWATER...VICTORY...SCHAGHTICOKE...VALLEY
FALLS...FRANCIS CORNERS...THE SARATOGA BATTLLEFIELD...MALTAVILLE...
DEANS CORNERS AND EAST SARATOGA JUNCITON.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...
AND BETWEEN MILE MARKERS 12-13 AND 9-10...AND NEAR MILE MARKER 8A .

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4284 7348 4282 7372 4282 7373 4281 7374
      4280 7385 4283 7388 4285 7388 4285 7390
      4291 7390 4291 7393 4297 7395 4310 7355
      4289 7347
TIME...MOT...LOC 2039Z 254DEG 18KT 4291 7383

SND
Special weather statement, Aug 14, 4:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT FRI AUG 14 2015

NYZ038-039-142130-
SOUTHERN FULTON-SOUTHERN HERKIMER-
446 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS OVER UTICA...MOVING
EAST NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
NEWPORT...MIDDLEVILLE...POLAND...COLD BROOK...CEDARVILLE...
FAIRFIELD...ELIZABETHTOWN...NORWAY...WINDFALL...MARTIN CORNERS...FINK
BASIN...BEACON LIGHT CORNERS...KAST BRIDGE AND FAIRVIEW CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4322 7508 4332 7484 4327 7471 4323 7471
      4315 7472 4314 7474 4312 7473 4305 7475
      4305 7476 4303 7474 4300 7475 4291 7520
      4292 7520 4305 7522
TIME...MOT...LOC 2046Z 239DEG 24KT 4306 7520

KL
Special weather statement, Aug 14, 4:49 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT FRI AUG 14 2015

NYZ039-040-142130-
MONTGOMERY-SOUTHERN FULTON-
449 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY AND
SOUTHEASTERN FULTON COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS NEAR FONDA...MOVING EAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...EPHRATAH...HAGAMAN...
FORT JOHNSON...TRIBES HILL...PERTH...GLEN...FULTONVILLE...SNOOKS
CORNERS...HILL CORNERS...AURIESVILLE...MCKINLEY...BERRYVILLE...
ROCKTON...MINAVILLE...BERGEN PARK AND HONEYWELL CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4306 7411 4289 7409 4289 7410 4285 7455
      4301 7456
TIME...MOT...LOC 2049Z 269DEG 21KT 4293 7446

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:49 PM EDTSpecial Weather StatementALYSchenectady26 min
Aug 14, 4:10 PM EDTSpecial Weather StatementALYHamilton50 min
Aug 14, 4:39 PM EDTSpecial Weather StatementALYSaratoga36 min
Aug 14, 4:46 PM EDTSpecial Weather StatementALYOneida44 min
Aug 14, 4:49 PM EDTSpecial Weather StatementALYMontgomery41 min
Aug 14, 5:24 PM EDTSpecial Weather StatementALYRensselaer51 min
Aug 14, 6:01 PM EDTSpecial Weather StatementALYFulton44 min
Aug 14, 6:18 PM EDTSpecial Weather StatementALYMontgomery27 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.